Alert archive / Virginia / Wind Advisories in 2022

Wind Advisory 9, NWS Blacksburg, VA

March 30, 20224 counties in Virginia; Greenbrier County, Mercer County, Summers County, West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind advisory at Mar 30, 2022, 4:13 AM EDT for 4 counties in Virginia; Greenbrier County, Mercer County, Summers County, West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Mar 30, 2022, 8:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2022, 4:13 AM EDT (08:13 UTC)
In effect from
Mar 30, 2022, 8:00 PM EDT
Expired
Mar 31, 2022, 6:00 AM EDT
In force
10 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Bland County, VA, Carroll County, VA, City of Galax, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 70 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.2 hours before the alert went out and 364 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3068 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

345 
WWUS71 KRNK 300813
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
413 AM EDT Wed Mar 30 2022

VAZ007-009-015-302000-
/O.NEW.KRNK.HW.W.0003.220331T0000Z-220331T1000Z/
Tazewell-Smyth-Grayson-
Including the cities of Tazewell, Marion, Independence, Whitetop,
Troutdale, and Volney
413 AM EDT Wed Mar 30 2022

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT
THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 65 mph 
  expected, especially at higher elevations.

* WHERE...Tazewell, Smyth, and Grayson Counties, especially
  western Grayson county.

* WHEN...From 8 PM this evening to 6 AM EDT Thursday.

* IMPACTS...Damaging high winds will result in downed trees and 
  power lines. Scattered power outages are likely. Travel will be 
  difficult at times, especially for high profile vehicles and 
  especially across the higher terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. Use extra caution if driving in areas of high
winds. High profile vehicles, such as campers and tractor-trailers
are most susceptible to high winds. Winds will be the strongest
across the higher elevations and through mountain passes where
cross winds present an even greater danger. Secure any loose
outdoor objects.

&&

$$

NCZ001-002-018-VAZ010-012-016-WVZ042-302000-
/O.NEW.KRNK.WI.Y.0009.220331T0000Z-220331T1000Z/
Ashe-Alleghany NC-Watauga-Bland-Wythe-Carroll-Mercer-
Including the cities of West Jefferson, Sparta, Boone, Bland, 
Wytheville, Galax, Bluefield, and Flat Top
413 AM EDT Wed Mar 30 2022

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT
THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts of 50 to 55 mph 
  expected.

* WHERE...In Virginia, Bland, Wythe and Carroll Counties. In 
  North Carolina, Ashe, Alleghany NC and Watauga Counties. In 
  West Virginia, Mercer County.

* WHEN...From 8 PM this evening to 6 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and scattered power outages may
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle and driving across higher terrain with the
mountains. Secure outdoor objects.

&&

$$

RAB
4 follow-up statements
668 
WWUS71 KRNK 301834
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
234 PM EDT Wed Mar 30 2022

VAZ007-009-015-310245-
/O.CON.KRNK.HW.W.0003.220331T0000Z-220331T1000Z/
Tazewell-Smyth-Grayson-
Including the cities of Tazewell, Marion, Independence, Whitetop,
Troutdale, and Volney
234 PM EDT Wed Mar 30 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
6 AM EDT THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 65 mph 
  expected, especially at higher elevations.

* WHERE...Tazewell, Smyth, and Grayson Counties, especially 
  western Grayson county.

* WHEN...From 8 PM this evening to 6 AM EDT Thursday.

* IMPACTS...Damaging high winds will result in downed trees and 
  power lines. Scattered power outages are likely. Travel will 
  be difficult at times, especially for high profile vehicles 
  and especially across the higher terrain.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. Use extra caution if driving in areas of high
winds. High profile vehicles, such as campers and tractor-
trailers are most susceptible to high winds. Winds will be the
strongest across the higher elevations and through mountain
passes where cross winds present an even greater danger. Secure
any loose outdoor objects.

&&

$$

NCZ001-002-018-VAZ010-012-016-WVZ042-310245-
/O.CON.KRNK.WI.Y.0009.220331T0000Z-220331T1000Z/
Ashe-Alleghany NC-Watauga-Bland-Wythe-Carroll-Mercer-
Including the cities of West Jefferson, Sparta, Boone, Bland, 
Wytheville, Galax, Bluefield, and Flat Top
234 PM EDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
EDT THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts of 50 to 55 mph 
  expected.

* WHERE...In Virginia, Bland, Wythe and Carroll Counties. In 
  North Carolina, Ashe, Alleghany NC and Watauga Counties. In 
  West Virginia, Mercer County.

* WHEN...From 8 PM this evening to 6 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and scattered power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle and driving across higher terrain with the
mountains. Secure outdoor objects.

&&

$$
614 
WWUS71 KRNK 302304
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
704 PM EDT Wed Mar 30 2022

VAZ007-009-015-310715-
/O.CON.KRNK.HW.W.0003.220331T0000Z-220331T1000Z/
Tazewell-Smyth-Grayson-
Including the cities of Tazewell, Marion, Independence, Whitetop,
Troutdale, and Volney
704 PM EDT Wed Mar 30 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Grayson, Tazewell and Smyth Counties, especially the
  higher elevations.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Damaging high winds will result in downed trees and 
  power lines. Scattered power outages are likely. Travel will 
  be difficult at times, especially for high profile vehicles 
  and especially across the higher terrain.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WVZ043-508-310715-
/O.EXA.KRNK.WI.Y.0009.220331T0000Z-220331T1000Z/
Summers-Western Greenbrier-
Including the cities of Hinton, Hix, Quinwood, Duo, and Rainelle
704 PM EDT Wed Mar 30 2022

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Summers and Western Greenbrier Counties.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and scattered power outages may 
  result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ001-002-018-VAZ010-012-016-WVZ042-310715-
/O.CON.KRNK.WI.Y.0009.220331T0000Z-220331T1000Z/
Ashe-Alleghany NC-Watauga-Bland-Wythe-Carroll-Mercer-
Including the cities of West Jefferson, Sparta, Boone, Bland, 
Wytheville, Galax, Bluefield, and Flat Top
704 PM EDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...In Virginia, Bland, Wythe and Carroll Counties. In 
  North Carolina, Watauga, Ashe and Alleghany NC Counties. In 
  West Virginia, Mercer County.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and scattered power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
944 
WWUS71 KRNK 310722
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
322 AM EDT Thu Mar 31 2022

VAZ007-009-015-311000-
/O.CON.KRNK.HW.W.0003.000000T0000Z-220331T1000Z/
Tazewell-Smyth-Grayson-
Including the cities of Tazewell, Marion, Independence, Whitetop,
Troutdale, and Volney
322 AM EDT Thu Mar 31 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

* WHAT...South winds 15 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Grayson, Tazewell and Smyth Counties, especially the 
  higher elevations.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Damaging high winds will result in downed trees and 
  power lines. Scattered power outages are likely. Travel will 
  be difficult at times, especially for high profile vehicles 
  and especially across the higher terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. Use extra caution if driving in areas of high
winds. High profile vehicles, such as campers and tractor-trailers
are most susceptible to high winds. Winds will be the strongest
across the higher elevations and through mountain passes where
cross winds present an even greater danger. Secure any loose
outdoor objects.

&&

$$

NCZ001-002-018-VAZ010-012-016-WVZ042-043-508-311000-
/O.CON.KRNK.WI.Y.0009.000000T0000Z-220331T1000Z/
Ashe-Alleghany NC-Watauga-Bland-Wythe-Carroll-Mercer-Summers-
Western Greenbrier-
Including the cities of West Jefferson, Sparta, Boone, Bland, 
Wytheville, Galax, Bluefield, Flat Top, Hinton, Hix, Quinwood, 
Duo, and Rainelle
322 AM EDT Thu Mar 31 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...In Virginia, Bland, Wythe and Carroll Counties. In 
  North Carolina, Watauga, Ashe and Alleghany NC Counties. In 
  West Virginia, Mercer County.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and scattered power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle and driving across higher terrain with the
mountains. Secure outdoor objects.

&&

$$

RAB
641 
WWUS71 KRNK 311005
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
605 AM EDT Thu Mar 31 2022

VAZ007-009-015-311115-
/O.EXP.KRNK.HW.W.0003.000000T0000Z-220331T1000Z/
Tazewell-Smyth-Grayson-
Including the cities of Tazewell, Marion, Independence, Whitetop,
Troutdale, and Volney
605 AM EDT Thu Mar 31 2022

...HIGH WIND WARNING HAS EXPIRED...

Winds are slowly decreasing across the region and have generally
dropped below High Wind Criteria. Gusty south to southwest winds
will continue today, but are expected for the most part to remain
below 40 mph.

$$

NCZ001-002-018-VAZ010-012-016-WVZ042-043-508-311115-
/O.EXP.KRNK.WI.Y.0009.000000T0000Z-220331T1000Z/
Ashe-Alleghany NC-Watauga-Bland-Wythe-Carroll-Mercer-Summers-
Western Greenbrier-
Including the cities of West Jefferson, Sparta, Boone, Bland, 
Wytheville, Galax, Bluefield, Flat Top, Hinton, Hix, Quinwood, 
Duo, and Rainelle
605 AM EDT Thu Mar 31 2022

...WIND ADVISORY HAS EXPIRED...

Winds are slowly decreasing across the region. Gusty south to
southwest winds will continue today, but are expected for the most
part to remain below 35 mph.

$$

RAB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 29, 9:43 PM EDT, 6 hours 30 minutes earlier.

Area forecast discussion, Mar 29, 9:43 PM EDT, 6 hours 30 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
943 PM EDT Tue Mar 29 2022

.SYNOPSIS...
A warm front will lift north tonight into Wednesday, in advance
of a strong cold front that will cross the area Thursday into
Thursday night. Gusty northwest winds, colder temperatures, and
mountain snow showers will return to the area by Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 940 PM EDT Tuesday...

Well, despite the dry air, light showers, mixed with graupel
have been reported from the New River Valley toward the
Greenbrier Valley this evening. More of gee whiz thing with no
consequence to the weather, except to cool the lower levels.
Therefore, dropped temps a little bit overnight.

Previous discussion from 7pm...

Not too much change in the forecast, except to cut pops a little
over the Greenbrier Valley/Mountains, as not too impressed with
measurable precip falling tonight as warm front lifts north.
This mainly due to the very dry low levels. Added a few
sprinkles instead. Bumped temperatures up as well thinking
clouds will keep them from falling too far.

Previous valid discussion...

Increasing clouds tonight into Wednesday.

Mid and high clouds will spread across the region tonight
as a warm front lifts northward. Low temperatures tonight will
range from the lower 30s in the mountains to the upper 30s.

Clouds will increase and thicken on Wednesday. The axis of an upper
ridge will shift east of the area in advance of the approach of a
deepening upper trough and associated surface cold front. Southerly
winds will increase in advance of the front, especially Wednesday
afternoon in the preferred downslope areas of far southwest Virginia
and neighboring southeast West Virginia. High temperatures on
Wednesday will range from the mid 50s in the mountains to the mid
60s in the piedmont.

Moderate confidence in Near Term Forecast.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 204 PM EDT Monday...

    High confidence of strong winds Wednesday night and showers and
    thunderstorms Thursday.

Progressive upper pattern through Thursday with 500 MB ridge moving
east and the ridge axis over the eastern United States on Wednesday.
Timing of primary band of showers and thunderstorms ahead cold front
still has similar timing on the 12Z models, with the precipitation
over the mountains Thursday morning. The cold front crosses the Mid
Atlantic states and Carolinas Thursday evening. Low level moisture
behind the front will cover the mountains and the Alleghany Highlands
through Friday morning.

Long wave upper trough and closed low crossing the Great Lakes
Thursday night and Friday. Cold pool aloft with the upper low
leading to larger lapse rates will reach the Mid Atlantic area
Friday.

60 to 70 knot southerly low level jet just above 800 mb will advect
in abundant moisture. Wind direction is not ideal for downsloping on
the West Virginia side of Tazewell and Mercer Counties but still
enough for advisory level winds, including at higher elevations
Wednesday night and Thursday. This threat will be included in the
Hazardous Weather Outlook. Mixing and clouds, along with rising dew
points will mean little drop in temperatures Wednesday night.

Some hints of weak wedging in the Lifted Index forecast values on
Wednesday night but since the surface high is not is a favorable
position, expect main warm front to be north of the region. The
better bands of instability will be on Thursday morning with the
prefrontal precipitation and then still unstable along the front
Thursday afternoon and evening. The dry slot around the low arrives
late Thursday night.

850 MB front comes through Thursday night with the strongest cold
air advection, dropping the 850MB temperatures lowering back below
zero by Friday morning in the mountains and close to the
Virginia/North Carolina border by late Friday.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 135 PM EDT Tuesday...

   Keeping chance of precipitation in for Saturday night and Sunday.

Short wave tracking through the upper trough will bring clouds to
the area and a chance of precipitation on Saturday and Sunday.
Models diverge in solutions after Saturday night. Overall flow is
progressive and more zonal but timing of synoptic scale short waves
differs between models. The air mass moderates and will be
slightly above normal for Monday and Tuesday.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
As of 719 PM EDT Tuesday...

Expect VFR through most of the period with mainly mid/high
clouds tonight into Wednesday. South flow will increase
Wednesday and moisture will also increase, so sub-VFR cigs may
arrive toward LYH/DAN after 18z. Confidence is moderate in this
occurring, with some models showing IFR possible.

Winds will be gusty Wednesday across BLF/LWB from the south to
20kts.

High confidence in ceilings,visibilities and winds during the
taf period, except the sub-VFR Wed afternoon in the piedmont.

Extended Aviation Discussion...

Upper flow will become strong south to southwest as a Pacific-
based system approaches from the west late Wednesday night into
Thursday. Timing of the associated cold front through the area
and attendant convection remains questionable with the GFS
showing early Thursday and the ECMWF leaning more toward mid-day
to afternoon.

widespread showers and a few thunderstorms expected Thursday
morning, mainly east afternoon with widespread sub-VFR ceilings
from Wednesday night through Thursday. Gusty northwest winds,
colder temperatures, and possibly upslope showers follow into
Friday. The unsettled weather will continue Saturday, then drier
air arrives from Sunday.

&&

.FIRE WEATHER...
As of 200 PM EDT Tuesday...

For Wednesday...we will need to monitor fire weather conditions
across far western sections of our area. Within this region,
southerly winds will yield a downslope scenario that will help
moderate temperatures, lower RH values, and also produce gusty
winds. Our current forecast numbers for this area are just a bit
too high on the RH values and a bit low on the wind values to
hoist any Fire Weather Watch. It will be important to watch
trends in these values as it would not take much more wind, or
higher temps/lower RH values to reach the lower end of Fire
Weather Watch criteria. Note SPC has outlooked much of the area
just to our west for "elevated fire danger" tomorrow from Ohio
southward to Georgia.

Wetting rain to return Thursday with a cold front.

&&

.EQUIPMENT...
As of 700 PM EDT Tuesday...

The KFCX radar has been operational this afternoon as
technicians fixed the comms issues.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...KK/RAB/WP
NEAR TERM...KK/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...KK/RAB/WP
FIRE WEATHER...DS/RAB
EQUIPMENT...WP
Hazardous weather outlook, Mar 29, 3:12 PM EDT, 13 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
312 PM EDT Tue Mar 29 2022

VAZ007-WVZ042-301915-
Tazewell-Mercer-
312 PM EDT Tue Mar 29 2022

This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Fire danger may be elevated Wednesday afternoon as a result of low
relative humidity values and gusty south winds.

Gusty south winds are will develop Wednesday evening. Wind gusts in
excess of 40 mph are likely Wednesday night.

There is a marginal risk for strong to severe thunderstorms on
Thursday, mainly in the morning.

.SPOTTER INFORMATION STATEMENT...

Please report any wind damage Wednesday night as well for any severe
weather on Thursday. Reports should be submitted by calling
1-866-215-4324, through our social media platforms, by email at
rnk.skywarn@noaa.gov, or online through our "submit a storm report"
located at www.weather.gov/rnk.

NCZ001>004-018>020-VAZ009>020-022>024-032-WVZ043-044-507-508-301915-
Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Smyth-Bland-
Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
312 PM EDT Tue Mar 29 2022

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gusty south winds are will develop Wednesday evening. Wind gusts in
excess of 40 mph are likely Wednesday night.

There is a marginal risk for severe thunderstorms on Thursday.

.SPOTTER INFORMATION STATEMENT...

Please report any wind damage Wednesday night as well for any severe
weather on Thursday. Reports should be submitted by calling
1-866-215-4324, through our social media platforms, by email at
rnk.skywarn@noaa.gov, or online through our "submit a storm report"
located at www.weather.gov/rnk.

NCZ005-006-VAZ033>035-043>047-058-059-301915-
Rockingham-Caswell-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-
312 PM EDT Tue Mar 29 2022

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a Slight Risk of severe thunderstorms Thursday, mainly
during the afternoon and evening. Damaging thunderstorm winds and
hail will be the main threats, however an isolated tornado cannot be
ruled out.

.SPOTTER INFORMATION STATEMENT...

Please report any severe weather on Thursday. Reports should be
submitted by calling 1-866-215-4324, through our social media
platforms, by email at rnk.skywarn@noaa.gov, or online through our
"submit a storm report" located at www.weather.gov/rnk.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 4:13 AM EDTHigh Wind WarningRNKGrayson, Smyth, Tazewell26 hr
Mar 30, 4:20 AM EDTFire Weather WatchRNKSmyth, Tazewell5 hr
Mar 30, 9:12 AM EDTRed Flag WarningRNKSmyth, Tazewell10 hr

Nearby

Wind Advisories in Virginia, 2022Wind Advisories in West Virginia, 2022Wind Advisories in North Carolina, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.